Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 13, 2000, 4:28 PM EDT for Madison County, Oneida County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2000, 4:28 PM EDT (20:28 UTC)
- Expired
- May 13, 2000, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Madison County, NY, Oneida County, NY
The radar
The Albany radar (KENX), 109 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 132031
FFWBGM
NYC053-065-132300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
428 PM EDT SAT MAY 13 2000
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN ONEIDA COUNTY IN CENTRAL NEW YORK.
MADISON COUNTY IN CENTRAL NEW YORK.
* UNTIL 700 PM EDT.
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH EXCESSIVE RAINFALL ALONG A LINE EXTENDING FROM 7
MILES SOUTHWEST OF HINCKLEY TO 7 MILES EAST OF ONEIDA TO 8 MILES
SOUTHWEST OF CAZENOVIA...MOVING EAST AT 35 MPH.
* THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR...
KIRKLAND...CLARK MILLS...MUNNSVILLE...STOCKBRIDGE AT 435 PM EDT.
ERIEVILLE...MAYNARD...WHITESBORO AT 440 PM EDT.
AUGUSTA...CLINTON...MORRISVILLE AT 445 PM EDT.
THE HEAVY RAINFALL WAS CAUSING FLASH FLOODING IN CHITTENINGO WITH
SEVERAL ROADS CLOSED.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES.
SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY LOW AREAS. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD. IF YOU OBSERVE RAPIDLY RISING WATER GET TO
HIGHER GROUND IMMEDIATELY.
SPORER
LAT...LON 4329 7516 4306 7556 4277 7608 4362 7111
4389 7056 4410 7013
&What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 13, 2:15 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 13, 2:15 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT SAT MAY 13 2000 DEW PTS ARE STARTING TO DROP IN BFD AND ROC SO IT WLD APPEAR THAT THE FNT IS NEAR THOSE LOCATIONS. WATCHING THE CONVECTION CAREFULLY NOW AS SKIES HAVE CLRD AND LOW LVL MOISTURE IS TRYING TO POOL AHD OF THE FNT. TRWS STILL SEEM RATHER WEAK. TIMING THE FNT WITH CRNTS AND MODELS WLD HAVE IT PRETTY MUCH CLR OF THE FCST AREA BY 00Z. PSBLTY OF SOME LINGERING SHWRS OVER THE ERN ZONES SO WILL KEEP CHANCE POPS IN THERE. VERY DRY AIR BHD THE FNT EVIDENCED BY THE SHARP CLRG ON THE SAT LOOP OVER OH AND SW ONTARIO. BELIEVE THE WINDS OVRNGT WILL BE LGT ENUF TO ALLOW THE VLYS TO DCPL. WITH ALL THE WET GROUND AND GREENERY WILL PUT SOME VLY FOG IN THE CNTRL ZONES. REMAINDER OF THE FCST DOMINATED BY A NWLY FLOW AS DECENT H5 TROF CARVES INTO THE GRT LAKES. CHILLY AIR FOR THE SEASON WILL BRING TEMPS BACK BLO NRML. WEAK SHRT WV ROTATING THRU THE TROF MAY TRIGGER A SHWR SUN NGT BUT WILL HOLD OFF FOR NOW AND AWAIT DVLPMTS. WRK ZONES GONE...FINALS SHRTLY. .BGM...NONE. MORFORD
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:23 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 52 min |
| May 13, 3:32 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 73 min |
| May 13, 3:42 PM EDT | Tornado Warning | BGM | Madison, Oneida | 33 min |
| May 13, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 36 min |
| May 13, 4:46 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| May 13, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 63 min |
| May 13, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 48 min |
| May 13, 5:29 PM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| May 13, 5:35 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| May 13, 5:41 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 64 min |
| May 13, 5:43 PM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.